MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0630
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01673.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the profunda femoris artery using ruby coils and a lantern delivery microcatheter (lantern).It was reported that the patient¿s anatomy was tortuous.During the procedure, while attempting to advance a ruby coil through the lantern, the physician experienced resistance; subsequently, the ruby coil could not be advanced and unintentionally detached.It was reported that the distal tip of the lantern had kinked while being advanced through a tight vessel.Therefore, the lantern containing the detached ruby coil was removed.The procedure was completed using a new lantern and another ruby coil.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8961764
Report Number3005168196-2019-01672
Device Sequence Number2562750
Product Code HCG
UDI-Device Identifier00814548013190
UDI-Public00814548013190
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2025
Device Catalogue NumberRBY4C0630
Device Lot NumberF80117
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Date Report Sent to FDA01/01/2005